Common adverse effects of antibiotics in children, prevention and treatment
We are searching data for your request:
Upon completion, a link will appear to access the found materials.
Antibiotics are some of the medicines on which there are most precautions when given to children. There are medical conditions that require their prescription, and the adverse effects are not delayed. Find out what are the most common antibiotic reactions among children and how you treat them!
diarrhea is one of the most common reactions to antibiotics. They are prescribed to destroy various bacteria, but sometimes they also attack beneficial bacteria or flora in the intestines. It is quite common and does not pose serious problems for the child's health. Here's what you can do to lessen this adverse effect:
Give the child acidophilus (active acidophilus lactobacilli) - non-pathogenic bacteria that help maintain intestinal flora;
ask the doctor for advice and see if you can reduce the dose of antibiotics or even ask for an alternative if the diarrhea is severe and there are more than 6-8 chairs per day;
if the diarrhea is severe after all these measures, stop the antibiotics and do more research for the child.
There are 2 types of diaper irritation caused by the effect of anitibiotics:
contact irritation - from the soft chairs that irritate the baby's bottom;
fungal diaper irritation - occurs due to the absence of normal intestinal flora, causing the fungus to develop in the intestines, the infection is transmitted in the child's seats and causes irritation.
The consumption of acidophilus (ask your doctor for advice) can prevent the development of diaper irritation during the use of antibiotics.
Also, a zinc-based barrier cream or ointment, between the bottom and the diaper can prevent irritation discomfort.
These occur because antibiotics destroy the normal flora of the baby's mouth and allow bacteria to develop. They can appear on the inside of the cheeks, on the tongue, inside the lips or on the gums.
The administration of acidophilus can also be helpful in preventing this effect.
Sometimes, children may develop vomiting following antibiotic administration. If this happens once or twice during treatment you should not worry. It is possible that this condition appears due to their unpleasant taste. If the baby vomits less than 15 minutes after administration then you should give him another dose.
If vomiting persists, contact your doctor to change the antibiotic.
Skin irritation (eczema)
Irritation of the skin by the presence of small, red, itchy or basic itching is often the result of an allergy to the respective antibiotic. If you notice any such irritation, stop giving the child antibiotics and contact the doctor to change it.
You may be prescribed an antihistamine to relieve your symptoms.
Tags Antibiotics for children risk Antibiotics for children